MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic contrast delivery system, model cvi, serial number (b)(4), was returned to acist on january 30, 2018, for testing.The system was functionally tested and diagnostic log files were reviewed.Additionally, the system device history record (dhr) was reviewed.Based on analysis of the injector system, there is no evidence of device malfunction related to this event.The acist single-use manifold kit, model bt2000, lot 52308821, and acist multi-use syringe kit, model a2000, lot 20017u, used during the event were returned to acist and evaluated and tested.There was no problem found with the consumable kits based on the results of the evaluation and testing of the kits.The cineangiogram of the event was requested, but this item has not been received as of the date of this report.The acist contrast injection system is equipped with an air column detect sensor.The air column detect sensor senses air in the proximal end of the high pressure (injection) tubing.If air is detected in the tubing, all fluid delivery functions are disabled.Per the acist cvi user manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.Acist's risk management has appropriate risk mitigations in place for potential air embolism due to user error, including labeling describing air bubble precautions and the user manual which guides the user through set-up and purge of the injector system.Based on service testing performed on this system, there is no evidence of device malfunction related to the reported event.The cause of the event is inconclusive.This report is closed.
 
Event or Problem Description
User facility reported: during a procedure using the acist angiographic injection system, model cvi, air was injected into a patient's right coronary artery (rca).The air bubble was visible in the rca.Subsequently, the physician flushed with saline and the rca was completely free of flow.The patient experienced st-segment elevation and hypotension.The physician performed several flushes of saline into the rca, and flow returned within the rca and the patient stabilized.There was no intervention to the patient.The patient remained stable and was monitored in the user facility's intensive care unit.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55367
MDR Report Key7294437
Report Number2134243-2018-00006
Device Sequence Number1249928
Product Code DXT
UDI-Device Identifier40841716101425
UDI-Public(01)40841716101425(11)171206
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberCVI
Device Catalogue Number014658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR